PSA Lowered after stopping CASODEX - Advanced Prostate...

Advanced Prostate Cancer

10,989 members13,245 posts

PSA Lowered after stopping CASODEX

Joeym1040
Joeym1040

Interesting experience.

PSA While on Lupron and Casodex

12/6/19 PSA 4.78

2/17/20 PSA 4.78

3/6/20 PSA 6.17 Stop Casodex

6/8/20 PSA 1.95

I have been on intermittent ADT with Lupron and Casodex since 9/2011.

Recently my PSA seems to becoming insensitive to the treatment and my MO said we should start thinking about next steps: Xtandi, Zytiga etc. But before we do that he suggested I stop taking the Casodex as that sometimes causes the PSA to drop. Well it did.

Anyone have experience with this and any idea how long it might last. I have read anywhere from 4 months to 2 years.

10 Replies
oldestnewest

Nothing unusual. After stopping Bicalutamide, PSA can drop and it is called Bicalutamide withdrawal reaction. Sometimes, this drop in PSA can last months and even years. Cheers.

Joeym1040
Joeym1040 in reply to LearnAll

Thanks. Fingers crossed

It doesn't last long. It happens because your cancer has adapted by learning how to feed on Casodex. I wouldn't wait for PSA progression to start Zytiga or Xtandi.

Joeym1040
Joeym1040 in reply to Tall_Allen

Thanks. See mo in a few weeks.

Do you have any opinion substituting Estrogel rather then Lupron when on Xtandi etc.

Also any preference between Xtandi, Zytega, Eldreada(SP?)?

Tall_Allen
Tall_Allen in reply to Joeym1040

You have no profile so I can't tell if you've had metastases detected or not. The medicines available to you will depend on that.

You are in unknown territory about combining estrogen with second-line hormonal agents. I am just guessing, but I would think it would be OK because high doses of estrogen act as a GnRH antagonist.

Joeym1040
Joeym1040 in reply to Tall_Allen

Had Auxmin in June, clear not mets.

Tall_Allen
Tall_Allen in reply to Joeym1040

So because you are non-metastatic and castration-resistant, you qualify for Xtandi, Erleada, and Nubiqa (Zytiga has not yet been approved for this situation, although the IMAAGEN clinical trial look good). I don't have a strong opinion about one over the others, and there have never been any comparative tests. Nubiqa may cause less fatigue and have lower risk of seizures but it really hasn't been proven.

Joeym1040
Joeym1040 in reply to Tall_Allen

Thanks again

When I stopped Casodex due to a rising PSA, I went down to undetectable for 30 months.

LearnAll
LearnAll in reply to Fran2020

Good to know....30 months undetectable PSA after stopping Casodex ! That's wonderful.

In future, If I need... ,I am going to try Casodex first..and then stop and see what happens.

You may also like...